Publications by authors named "Yoshiko Takebayashi"

3 Publications

  • Page 1 of 1

Nationwide online EEG education during coronavirus disease 2019 pandemic.

Clin Neurophysiol 2021 Sep 4;132(11):2763-2765. Epub 2021 Sep 4.

Department of Clinical Neuroscience and Therapeutics, Hiroshima University, Graduate School of Biomedical and Health Sciences, Japan; Epilepsy Center, Hiroshima University Hospital, Japan.

View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.clinph.2021.08.010DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC8416360PMC
September 2021

A case of repetitive seizures following immune checkpoint inhibitor therapy as a feature of autoimmune encephalitis.

Epileptic Disord 2021 Sep 14. Epub 2021 Sep 14.

Department of Clinical Neuroscience and Therapeutics, Hiroshima University Graduate School of Biomedical and Health Sciences, Hiroshima, Japan, Epilepsy Center, Hiroshima University Hospital, Hiroshima, Japan.

Pembrolizumab, an immune-checkpoint inhibitor (ICI), is a humanized monoclonal antibody that binds to programmed cell death-1 receptor (PD-1) and thereby inhibits binding to its ligand, which inhibits the suppression of activated T cells by cancer cells, resulting in enhancing antitumour immunity. Although several cases of encephalitis have been reported as immune-related adverse effects of ICIs, epilepsy has not been reported following ICI treatment. We describe the case of an elderly woman with bladder carcinoma who experienced two episodes of generalized seizures after treatment with pembrolizumab. The episodes were atypical of encephalitis, because the seizures were completely responsive to AEDs and the CSF parameters normalized completely without immunotherapy. Since interictal EEG revealed persistent epileptic discharges after the seizures, pembrolizumab was considered to have induced a chronic state of epileptogenicity as the possible pathology, with a clinical picture similar to that of autoimmune epilepsy. The possibility that ICIs may cause an immune-related adverse effect, such as a chronic epileptic condition, should be considered, since ICIs are used widely.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1684/epd.2021.1319DOI Listing
September 2021

Pomalidomide-associated progressive multifocal leukoencephalopathy in multiple myeloma: cortical susceptibility-weighted imaging hypointense findings prior to clinical deterioration.

J Neurovirol 2020 06 11;26(3):452-455. Epub 2020 May 11.

Department of Clinical Neuroscience and Therapeutics, Graduate School of Biomedical and Health Sciences, Hiroshima University, 1-2-3 Kasumi, Minami-ku, Hiroshima, 734-8551, Japan.

Although there are several case reports of progressive multifocal leukoencephalopathy (PML) in multiple myeloma (MM), there are few reports of cases associated with pomalidomide. Here, we report the case of a 69-year-old female who had received 41 cycles of pomalidomide and dexamethasone treatment for relapsed/refractory IgG-κ MM presented with right-hand weakness; she was diagnosed as pomalidomide-associated PML. Fluid-attenuated inversion recovery (FLAIR) on admission showed high signals in the bilateral front-parietal lobe white matter, with multiple punctate lesions in the vicinity of the main lesions. These punctate pattern findings on FLAIR were similar to that of natalizumab-associated PML. Susceptibility weighted imaging (SWI) showed hypointense rims within the cortex at unaffected sites, in the initial stages. Subsequently, the clinical manifestations deteriorated, and the FLAIR images showed new hyperintense white matter lesions at the sites where cortical SWI hypointense rims were detected on the initial MRI examination. Our patient's serial MRI findings suggest that cortical SWI hypointense rims appear prior to the visible demyelinating white matter lesions in patients with PML.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1007/s13365-020-00845-0DOI Listing
June 2020
-->